Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 28, 2010, 8:28 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2010, 8:28 PM EDT (00:28 UTC)
- Expired
- Jun 28, 2010, 9:29 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 137 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS51 KBTV 290028
SVRBTV
NYC033-089-290130-
/O.NEW.KBTV.SV.W.0013.100629T0028Z-100629T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
828 PM EDT MON JUN 28 2010
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
NORTH CENTRAL ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 930 PM EDT
* AT 824 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NORTHWEST OF MASSENA NEW YORK...MOVING
EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MASSENA...ROOSEVELTOWN...HELENA...HOGANSBURG...SOUTH BOMBAY...
FORT COVINGTON...NORTH BANGOR...AND CONSTABLE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL AN INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING NOW.
&&
LAT...LON 4499 7469 4501 7464 4499 7406 4481 7406
4482 7528 4486 7525 4492 7510 4493 7502
4496 7498 4496 7494 4500 7485 4501 7478
TIME...MOT...LOC 0026Z 274DEG 35KT 4501 7488
$$
EVENSON2 follow-up statements
710
WWUS51 KBTV 290100
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
900 PM EDT MON JUN 28 2010
NYC033-089-290130-
/O.CON.KBTV.SV.W.0013.000000T0000Z-100629T0130Z/
FRANKLIN NY-ST. LAWRENCE NY-
900 PM EDT MON JUN 28 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTH CENTRAL ST. LAWRENCE AND NORTHERN FRANKLIN COUNTIES IN
NORTHERN NEW YORK...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN MASSENA AND FORT
COVINGTON...MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CONSTABLE...NORTH BURKE...BURKE...AND CHATEAUGAY.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IMMEDIATELY AS THIS STORM APPROACHES.
&&
LAT...LON 4499 7469 4501 7464 4499 7406 4481 7406
4482 7528 4486 7525 4492 7510 4493 7502
4496 7498 4496 7494 4500 7485 4501 7478
TIME...MOT...LOC 0057Z 274DEG 35KT 4499 7445
$$
EVENSON409
WWUS51 KBTV 290129
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
929 PM EDT MON JUN 28 2010
NYC033-089-290139-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-100629T0130Z/
FRANKLIN NY-ST. LAWRENCE NY-
929 PM EDT MON JUN 28 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. LAWRENCE AND
NORTHERN FRANKLIN COUNTIES IN NORTHERN NEW YORK IS CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. A LINE OF SHOWERS WILL MOVE
ACROSS NORTHERN FRANKLIN COUNTY NEW YORK AND PRODUCE WIND GUSTS TO
40 MPH AND BRIEF HEAVY DOWNPOURS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4499 7469 4501 7464 4499 7406 4481 7406
4482 7528 4486 7525 4492 7510 4493 7502
4496 7498 4496 7494 4500 7485 4501 7478
TIME...MOT...LOC 0129Z 274DEG 35KT 4496 7402
$$
EVENSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:05 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 28, 8:05 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 805 PM EDT MON JUN 28 2010 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND BRING A SMALL CHANCE OF SHOWERS TO THE NORTH COUNTRY. COOLER AND DRIER WEATHER WILL BE MOVING IN ON TUESDAY AS AN UNSEASONABLY COLD UPPER LOW ROTATES SOUTHEASTWARD FROM JAMES BAY ACROSS SOUTHERN QUEBEC THROUGH WEDNESDAY. THE CLOSE PROXIMITY OF THE UPPER LOW WILL BRING CHANCES FOR ISOLATED TO SCATTERED DAYTIME SHOWERS TUESDAY AND WEDNESDAY. IN THE EXTENDED FORECAST...A WARMING TREND IS ANTICIPATED. A LARGE UPPER RIDGE IS EXPECTED TO BRING MUCH WARMER AND MORE HUMID CONDITIONS FOR THE UPCOMING HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 805 PM EDT MONDAY...INSTABILITY CONTINUES TO BECOME LIMITED OVER THE AREA THIS EVENING. THUS DESPITE A COLD FRONT MOVING INTO THE REGION LATER TONIGHT...IT APPEARS THAT THE THREAT FOR THUNDERSTORMS HAS COME TO AN END...HOWEVER THE POTENTIAL FOR SHOWERS WILL STILL EXIST. WILL CONTINUE TO MAINTAIN THE SLIGHT CHANCE/CHANCE WORDING OF SHOWERS TONIGHT AND REMOVE THE MENTION OF THUNDER IN THE EARLY EVENING PERIOD. TEMPERATURE...WIND...AND FOG FORECASTS ON TRACK FOR TONIGHT AND NO OTHER CHANGES NEEDED AT THIS TIME. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 300 PM EDT MONDAY...CONDITIONS TREND SHARPLY COOLER AND DRIER FOR THE SHORT-TERM PERIOD FOLLOWING FROPA EARLY TUESDAY MORNING. A WESTERLY LOW-LEVEL FLOW TUESDAY BRINGS MODERATE COLD ADVECTION THRU THE DAY TUESDAY WITH 850MB TEMPERATURES FALLING TO +4 TO +6C BY 00Z WED. IN CONTRAST TO THE HIGH PW VALUES OF MONDAY...PW VALUES DROP TO 0.5 TO 0.7 IN BY LATE TUESDAY AFTERNOON. STAYED NEAR MOS CONSENSUS ON HIGH TEMPERATURES...GENERALLY IN THE LOW TO MID 70S EXCEPT MID-UPR 60S IN THE 1-2 KFT ELEVATIONAL BAND IN THE NORTHERN ADIRONDACKS. THE COMBINATION OF COLDER AIR ALOFT...PARTLY SUNNY SKIES...AND UPR LOW ROTATING SEWD INTO SERN ONTARIO WILL BRING POTENTIAL FOR ISOLD TO SCATTERED SHOWERS...ESPECIALLY DURING THE AFTN HRS. A FEW LIGHTNING STRIKES ARE POSSIBLE BUT OVERALL CONVECTION WILL BE LOW- TOPPED AND NOT WELL-ORGANIZED. COULD BE A BIT OF SMALL HAIL WITH ANY STRONGER REFLECTIVITY CORES AS WBZ HEIGHTS DROP TO 6-7 KFT IN THE AFTN. STEEP LOW-LEVEL LAPSE RATES AND DEEP-LAYER WLY FLOW WILL CONTRIBUTE TO WEST WINDS 10-15 MPH WITH A FEW GUSTS 25 MPH DURING PEAK HEATING HRS. TUESDAY NIGHT...CONVECTIVE ACTIVITY SHOULD QUICKLY DISSIPATE WITH DIURNAL COOLING CYCLE AS TEMPERATURES FALL BACK INTO THE 40S TO LOWER 50S FOR OVERNIGHT LOWS. DISSIPATING CU DURING THE EVENING WILL LEAD TO MOSTLY CLEAR SKIES FOR THE OVERNIGHT PERIOD. MUCH LOWER DEWPOINTS IN THE 40S SHOULD LIMIT FOG FORMATION IN MOST LOCATIONS. WEDNESDAY...UNSEASONABLY COOL CONDITIONS PERSIST WITH UPR LOW TRANSLATING EWD JUST NORTH OF THE INTL BORDER. ASSOCIATED 850MB TEMPS ONLY +3 TO +5C IN 12Z GFS SUGGEST HIGHS ONLY IN THE 65-68F RANGE IN THE CHAMPLAIN VALLEY WITH HIGHS ONLY AROUND 60F FOR FAR NERN VT AND THE NRN ADIRONDACKS. STEEP LOW-LEVEL LAPSE RATES WILL AGAIN LEAD TO WEAK DESTABILIZATION BY EARLY AFTN WITH SCT AFTN SHOWERS POSSIBLE WITH SOME VERY SMALL HAIL POSSIBLE WITH ANY STRONGER REFLECTIVITY CORES. THE BALANCE OF THE DAYLIGHT HRS SHOULD BE DRY OUTSIDE OF THESE BRIEF SHOWERS. LOW-LEVEL GRADIENT FLOW VEERS SLIGHTLY SUPPORTING WNW WINDS 10-15 MPH FOR MOST AREAS WED AFTN. WED NGT...A SHORTWAVE TROUGH MVG SEWD ACROSS THE NORTH COUNTRY WED NGT AS CLOSED LOW DEPARTS TO THE NORTHEAST MAY BRING VARIABLY CLOUDY CONDITIONS WEDNESDAY NIGHT. NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION ATTM...WITH MOST OF THE ACTIVITY AGAIN DISSIPATING WITH LOSS OF DAYTIME HEATING. LOWS WILL REMAIN IN THE COOL SIDE /GENERALLY IN THE 40S/. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 235 PM EDT MONDAY...MAIN WX INFLUENCE DURING THE EXTENDED PERIOD WILL BE BROAD AREA OF HIGH PRESSURE THAT SETS UP OVER THE GREAT LKS REGION DURING THE DAY THURSDAY...AND MEANDERS SLOWLY TO THE S AND E OF THE CWA BY FRIDAY EVENING. TEMP TREND WILL BE ON THE INCR DURING THIS TIME AS 850 TEMPS SHOW INCR FROM +3C TO +6C THURSDAY TO +15C TO +20C THROUGHOUT THE UPCOMING WEEKEND. THE SHARP INCR WILL PROVIDE THE NORTH COUNTRY WITH SUMMER HEAT THRU THE HOLIDAY PERIOD...W/ HIGHS U80S TO NEAR 90. CHANCES FOR PRECIP WILL BE LIMITED THRU PERIOD DUE TO STRONG SUBSIDENCE IN PLACE. WRAP- AROUND -RW FROM EXITING LOW THURSDAY WILL AFFECT NORTHERN ZONES...ESPECIALLY NE VT. THE NEXT CHANCE MDLS BRING FOR LGT -RW WILL BE BROUGHT BY WK...QUICK MVG UPPER LOW ON FRI NGT THAT WILL AFFECT N ZONES. THE SECOND WILL OCCUR SUNDAY INTO MONDAY FROM FRONTAL BOUNDARY NEAR CANADIAN BORDER AS WELL AS INCR INSTAB FROM SFC RIDGE MVG S AND E OF AREA...ALLOWING FOR INCR WAA ON WSW SFC WINDS. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...THRU 12Z-13Z TUESDAY...FORECAST SITES WILL SEE MIX OF CONDITIONS FROM VFR DOWN TO VLIFR. THRU 00Z TUESDAY VFR/MFR W/ SCT TRW...CEILINGS DOWN TO BKN030-035. FROM 00Z-12Z TUESDAY FG WILL DEVELOP AT ALL SITES W/ VSBY DOWN TO 3-6SM AT MOST SITES...BUT LESS THAN 3SM/OVC010 OR LESS FOR SLK/MPV BY 06Z. FOR ALL SITES AFT 13Z TUESDAY...VFR COND WITH SCT025-040. WINDS WSW-WNW 5-15KTS..BECM LGT/VAR BY 00Z TUES...THEN BECM WNW 5-10KTS BY 12Z TUES. OUTLOOK 18Z TUESDAY THROUGH FRIDAY...DEEP MID/UPPER LVL COLD CORE CLOSED CIRCULATION WL DROP SE INTO OUR REGION FOR TUES THRU THUR...WITH THE POTENTIAL FOR SCATTERED SHOWERS...ESPECIALLY AT SLK/MPV DURING THE LATE MORNING/AFTN HRS. A BRIEF PERIOD OF MVFR WITH LOW CIGS/VIS WL BE POSSIBLE IN THE STRONGER SHOWERS. OTHERWISE...SFC RIDGE BUILDS IN THE REGION ON FRIDAY WITH VFR CONDITIONS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...BANACOS LONG TERM...JN AVIATION...JN/TABER
Hazardous weather outlook, Jun 28, 5:01 AM EDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 501 AM EDT MON JUN 28 2010 NYZ026>031-034-035-087-VTZ001>012-016>019-290915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 501 AM EDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE MODERATE TO HEAVY RAIN OVERNIGHT...COULD LEAD TO SHARP RISES ON AREA STREAMS AND MINOR POOR DRAINAGE FLOODING CONCERNS THROUGH THIS MORNING. IN ADDITION...A COLD FRONT WILL BE MOVING ACROSS THE REGION. AS THIS FRONT INTERACTS WITH PLENTY OF MOISTURE AND SOME INSTABILITY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE BEST POTENTIAL FOR A FEW STRONGER STORMS WILL BE ALONG AND EAST OF THE CHAMPLAIN VALLEY BETWEEN 10 AM AND 3 PM TODAY. THE MAIN THREAT WILL BE BRIEF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS WITH AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TUESDAY AND WEDNESDAY AFTERNOONS. GIVEN THE VERY COLD TEMPERATURES ALOFT SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS...ALONG WITH SCATTERED LIGHTNING AND BRIEF HEAVY DOWN POURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.